ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Propagation of quasi-simple waves in a compressible rotating atmosphere

Venkatachalappa, M and Rudraiah, N and Sachdev, PL (1991) Propagation of quasi-simple waves in a compressible rotating atmosphere. In: Acta Mechanica, 88 (3-4). pp. 153-166.

[img] PDF
Propagation_of_quasi-simple_waves.pdf - Published Version
Restricted to Registered users only

Download (660kB) | Request a copy
Official URL: http://www.springerlink.com/content/p87w5728284rm2...


A class of self-propagating linear and nonlinear travelling wave solutions for compressible rotating fluid is studied using both numerical and analytical techiques. It is shown that, in general, a three dimensional linear wave is not periodic. However, for some range of wave numbers depending on rotation, horizontally propagating waves are periodic. When the rotation ohgr is equal to $$\sqrt {(\gamma - 1)/(4\gamma )}$$ , all horizontal waves are periodic. Here, gamma is the ratio of specific heats. The analytical study is based on phase space analysis. It reveals that the quasi-simple waves are periodic only in some plane, even when the propagation is horizontal, in contrast to the case of non-rotating flows for which there is a single parameter family of periodic solutions provided the waves propagate horizontally. A classification of the singular points of the governing differential equations for quasi-simple waves is also appended.

Item Type: Journal Article
Publication: Acta Mechanica
Publisher: Springer
Additional Information: Copyright of this article belongs to Springer.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 26 Nov 2010 09:33
Last Modified: 26 Nov 2010 09:33
URI: http://eprints.iisc.ac.in/id/eprint/34055

Actions (login required)

View Item View Item